It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board

  • Lansoprazole and bloating?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-23-2012, 04:52 AM   #1
    k9love
    Senior Member
    (female)
     
    Join Date: Jul 2009
    Location: uk
    Posts: 176
    k9love HB User
    Lansoprazole and bloating?

    Ive been on Lansoprazole 30mg for about a month now, now my stomach is really bloated! and I seemed to have gained weight.

    Could this be a side effect of Lansoprazole!?

    Anyone else had this happen on theses meds? and what did you do?

    Thanks.

     
    Sponsors Lightbulb
       
    Old 07-23-2012, 05:07 AM   #2
    kacyc
    Senior Veteran
    (female)
     
    kacyc's Avatar
     
    Join Date: May 2012
    Location: London, UK
    Posts: 641
    kacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB User
    Re: Lansoprazole and bloating?

    Quote:
    Originally Posted by k9love View Post
    Ive been on Lansoprazole 30mg for about a month now, now my stomach is really bloated! and I seemed to have gained weight.

    Could this be a side effect of Lansoprazole!?

    Anyone else had this happen on theses meds? and what did you do?

    Thanks.
    Yes, bloating is a common side effect of taking ppis, such as lansoprazole. Weight gain can be, I didn't have that, if anything it supressed my appetite, but many people do put on weight while taking it.

     
    Old 07-23-2012, 06:22 AM   #3
    Apollo123
    Senior Veteran
    (male)
     
    Join Date: Sep 2010
    Location: England
    Posts: 7,821
    Apollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB User
    Re: Lansoprazole and bloating?

    Indeed as Kacyc said, it can be a side effect of that drug. I used to take that and Omeprazole but both made me very ill after 1 month where i was admitted to hospital. I now take Nexium without all the side effects. Doctors dont often give you option of them as they are expensive, but the hospital made it clear thats the only ones i should be taking and i have to say they work and with out any side effects.

    Speak to your doctor and see what they can do for you.

     
    The Following User Says Thank You to Apollo123 For This Useful Post:
    k9love (07-23-2012)
    Old 07-23-2012, 07:35 AM   #4
    k9love
    Senior Member
    (female)
     
    Join Date: Jul 2009
    Location: uk
    Posts: 176
    k9love HB User
    Re: Lansoprazole and bloating?

    Can you tell me how they made you feel?

    I feel terrible! breathless, no energy! and generally unwell.

    Am going to go back to doc, this is worse than the gerd!!!

     
    Old 07-23-2012, 07:46 AM   #5
    Apollo123
    Senior Veteran
    (male)
     
    Join Date: Sep 2010
    Location: England
    Posts: 7,821
    Apollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB User
    Re: Lansoprazole and bloating?

    Hiya K9. Thats what i had to but also i blow up so much i couldnt even put my jeans on. My face looked like a balloon although i wasnt eating much as i thought how fat i was getting and could not work out why? In the end i went to the doctors with really bad stomach pain, sweating and could hardley stand up, i really did think i was not going to make it to the hospital to which he sent me to that night and direct to the ward.

    If you look at the leaflet for allergic reactions for the drug you will see a long list and i had most of them. Certainly breathless and bloating are very common. Personally i would stop taking them now and use gaviscon until you see your doctor and if you feel better then you have the answer.

    He will of course try you on the other medication but most people like me still had a reaction to them, so nexium was what the hospital said i should take. I do sometimes get some bloating but take windease to help.

    I hope that helps?

     
    Old 07-23-2012, 09:37 AM   #6
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,368
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Lansoprazole and bloating?

    I had side effects to some PPIs but not others.

    For now, I would quit the lansoprazole, and try to manage your symptoms with diet and antacids. If you can't, try a different PPI.

    Be aware, some people get a "rebound" effect when they quit, where symptoms are worse for awhile.

     
    Old 07-23-2012, 01:57 PM   #7
    k9love
    Senior Member
    (female)
     
    Join Date: Jul 2009
    Location: uk
    Posts: 176
    k9love HB User
    Re: Lansoprazole and bloating?

    Thanks, thats exactly how I am,cant fit in to any of my clothes!

    And sweating for GB!!!

    Will stop them till I can see gp

    Thanks again x

     
    Old 07-23-2012, 02:22 PM   #8
    Apollo123
    Senior Veteran
    (male)
     
    Join Date: Sep 2010
    Location: England
    Posts: 7,821
    Apollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB User
    Re: Lansoprazole and bloating?

    Quote:
    Originally Posted by k9love View Post
    Thanks, thats exactly how I am,cant fit in to any of my clothes!

    And sweating for GB!!!

    Will stop them till I can see gp

    Thanks again x
    Lol i know not funny really. Stop the meds and drink loads of water, that helped me get back to normal. Best of luck and keep us updated

     
    Old 09-26-2012, 04:53 AM   #9
    Subola
    Newbie
    (female)
     
    Subola's Avatar
     
    Join Date: Sep 2012
    Posts: 1
    Subola HB User
    Re: Lansoprazole and bloating?

    Hey all! I am also having an issue with bloating and weight gain on this drug. I'm just wondering how it took you to get back to normal after stopping the drug.

     
    Old 09-26-2012, 08:23 AM   #10
    Apollo123
    Senior Veteran
    (male)
     
    Join Date: Sep 2010
    Location: England
    Posts: 7,821
    Apollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB UserApollo123 HB User
    Re: Lansoprazole and bloating?

    It took me about 2 weeks to get to normal but than meant being carefull to what i had to eat and drink so not to create any more heartburn.

     
    Old 10-24-2013, 11:06 AM   #11
    mrs pin
    Newbie
    (female)
     
    mrs pin's Avatar
     
    Join Date: Oct 2013
    Location: Cardiff
    Posts: 1
    mrs pin HB User
    Re: Lansoprazole and bloating?

    I am relieved to read all the above answers as my stomach looks like I am pregnant and I am so uncomfortable. At least I know there will be an end to this after I finish my treatment for a stomach ulcer.

     
    Old 10-24-2013, 11:59 AM   #12
    movielover40
    Senior Veteran
    (male)
     
    Join Date: Oct 2013
    Location: Michigan
    Posts: 1,126
    movielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB User
    Re: Lansoprazole and bloating?

    PPI's work by reducing stomach acid production.

    This makes it harder for your stomach to process what you eat leading to bloating.

    I take a teaspoon of apple cider vinegar and mix it with a glass of water and drink that every day.

    You need to see your doctor to get on a different medicine. There are several different PPI's to choose from and one should work better for you.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:34 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!